Alert archive / Kansas / Flash Flood Warnings in 2025
Flash Flood Warning 20, NWS Topeka, KS
NWS Topeka, KS issued this flash flood warning at Jun 7, 2025, 12:12 AM CDT for Lyon County, Kansas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2025, 12:12 AM CDT (05:12 UTC)
- Expired
- Jun 7, 2025, 4:15 AM CDT
- In force
- 4 hr
- Issued by
- NWS Topeka, KS
- Area
- Storm-based polygon
- Flood severity
- None
County Lyon County, KS
The radar
The Topeka radar (KTWX), 67 km from the middle of the area, began a volume at 05:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 5.2 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 187 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 1404 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
389
WGUS53 KTOP 070512
FFWTOP
KSC111-070915-
/O.NEW.KTOP.FF.W.0020.250607T0512Z-250607T0915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Topeka KS
1212 AM CDT Sat Jun 7 2025
The National Weather Service in Topeka has issued a
* Flash Flood Warning for...
West Central Lyon County in east central Kansas...
* Until 415 AM CDT.
* At 1212 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1.5 and 2.5 inches of
rain have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Emporia.
This includes the following highways...
Kansas Turnpike between mile markers 121 and 129.
Interstate 35 between mile markers 128 and 129.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3834 9619 3834 9636 3835 9636 3840 9635
3841 9635 3844 9635 3846 9635 3845 9620
3839 9618
FLASH FLOOD...RADAR INDICATED
$$
BlairWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this flash flood warning went out at Jun 6, 6:45 PM CDT, 5 hours 27 minutes earlier. Its key messages:
- Showers and thunderstorms impact the area overnight tonight into Saturday morning. A storm to two could be strong to severe and produce hail up to 1" in diameter, wind gusts up to 60 MPH, and locally heavy rainfall.
- Additional chances (20-40%) for storms come Sunday afternoon and evening with the potential for a few strong to severe storms.
- Dry conditions expected Monday through Wednesday.
Area forecast discussion, Jun 6, 6:45 PM CDT, 5 hours 27 minutes before
Area Forecast Discussion National Weather Service Topeka KS 645 PM CDT Fri Jun 6 2025 .KEY MESSAGES... - Showers and thunderstorms impact the area overnight tonight into Saturday morning. A storm to two could be strong to severe and produce hail up to 1" in diameter, wind gusts up to 60 MPH, and locally heavy rainfall. - Additional chances (20-40%) for storms come Sunday afternoon and evening with the potential for a few strong to severe storms. - Dry conditions expected Monday through Wednesday. && .DISCUSSION... Issued at 214 PM CDT Fri Jun 6 2025 Quasi-zonal flow persists across the central CONUS this afternoon with the forecast area sandwiched between two shortwaves: one over the Mid-Mississippi Valley and another stronger wave approaching from the Rockies. Subsidence in the wake of the first wave has lead to lessening coverage of showers this afternoon. The airmass remains largely uncapped, but a lack of forcing keeps chances for any showers/storms this afternoon and evening rather low (20%). As the second perturbation ejects across the Plains tonight into Saturday morning, a very similar convective evolution to last night is expected with initial storms across the High Plains growing upscale into a MCS and progressing southeast across southern Kansas into northern Oklahoma. As for northeast Kansas, the passing wave is farther north and stronger than last night, so expect more of the area to be impacted by scattered showers and thunderstorms, mainly from midnight through mid-day on Saturday. PWATs remain around 1.5" and forecast soundings show deep warm-rain processes and skinny CAPE that will allow storms to be efficient rainfall producers. Rainfall rates of 1-1.5" per hour are possible with any storms, although precipitation should be progressive enough to limit any flooding concerns. Instability is limited, but can't rule out a stronger storm or two given effective shear of 30-40kts. Subsidence in the wake of the perturbation and drier air filtering in should lead to dry conditions by Saturday afternoon that continue into Saturday night. A northern stream trough dives south across the Northern Plains and upper Midwest on Sunday, shunting a surface boundary through the area during the daytime hours. Sufficient moisture and lift along and ahead of the front favors convective development during the afternoon. Placement of the boundary by mid-day Sunday remains in question, but a general model consensus has the front along or south of Interstate 70 by that time. SBCAPE of 2000-2500 J/kg and effective shear of 30kts will support strong to severe storms during the afternoon and evening before the front shifts south late Sunday. Elongated, but straight hodographs favor large hail and damaging winds as the main hazards. Yet another wave and surface front dives south across the Plains and Midwest on Monday, but uncertainty remains in quality of moisture and associated precipitation chances with this wave. The majority of ensembles (~80%) keep the area void of precipitation, so have maintained a dry forecast for Monday. Surface ridging is progged to move in by Tuesday with a mid-level ridge moving overhead on Wednesday. This should lead to a dry period before another trough approaches the area late Wednesday into Thursday. Temperatures hold steady in the upper 70s to low 80s Friday through Monday before warming into the mid to upper 80s on Wednesday. && .AVIATION /00Z TAFS THROUGH 00Z SUNDAY/... Issued at 644 PM CDT Fri Jun 6 2025 Main thing to watch will be coverage of convection tonight into Saturday morning. A few showers have developed in south central KS, and while those may become spotty across eastern KS this evening as well, chances are focused on the cluster of storms progged to move across western KS tonight. Most of this activity should stay south of terminals, but there remains some variation between CAMs on how far north it could get and on exact timing. There also looks to be another batch of storms that comes out of Nebraska early in the morning, which may or may not impact terminals. Have attempted to capture both of these within the PROB30 group given the uncertainties for now. MVFR cigs/vis appear likely within any storms. Some guidance suggests those conditions could be more widespread in the region while other models suggest they would be confined to storms, so think limiting MVFR conditions to the PROB30 group makes most sense at this time. && .TOP WATCHES/WARNINGS/ADVISORIES... None. && DISCUSSION...Flanagan AVIATION...Picha
Hazardous weather outlook, Jun 6, 2:01 PM CDT, 10 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Topeka KS 201 PM CDT Fri Jun 6 2025 KSZ008>012-020>024-026-034>040-054>056-058-059-071915- Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris- Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson- 201 PM CDT Fri Jun 6 2025 This Hazardous Weather Outlook is for central Kansas, east central Kansas, north central Kansas and northeast Kansas. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. A storm to two could be strong to severe Saturday morning and produce hail up to quarter size and damaging wind gusts. && More detailed information can be found at: www.weather.gov/media/top/DssPacket.pdf
Nearby
Flash Flood Warnings in Kansas, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.